MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS
Catalog Number 650-0662
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure, the surgeon fitted the ceramic femoral head onto the stem cone and, upon impaction, the ceramic head fractured with a single blow.The surgeon carefully removed the broken head along with several fragments using both hands.The procedure was completed using an alternative implant without further complications.Due diligence is still in progress for this complaint; no further additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4) d10 - associated medical devices: tprlc 133 fp type1 pps so 12.0; item# 5110012033; lot# j7533274, g7 pps ltd acet shell 58g; item# 010000666; lot# 7690199, g7 longevity high wall 36mm g; item# 20123607; lot# 66163961, g7 screw 6.5mm x 35mm; item# 010001000; lot# 7720639.G2 - foreign: brazil.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.Product was evaluated by the supplier.It was identified that the density of the femoral head complied with the material specification for biolox delta components.The microstructure as obtained from the quality documents meets the requirements specified at the time of production, too.There is no indication of any pre-existing material defect.Secondary metal transfer patterns can be located on the fragments of the femoral head, as a result of contact with metal parts and/or surgical instruments.Primary metal transfer on the bore of the femoral head can be found as a narrow circumferential stripe of intense nearly black colour.A second circumferential line of metal transfer can be found on the bore.The measure distance between the proximal and distal lines of metal could match with the length of a stem taper.The pattern of the two lines on the bore could indicate a contact of a head and stem taper at the proximal and the distal stem taper end.However, it cannot be conclusively determined whether this second circumferential line of metal transfer occurred prior to or after the primary fracture event.The primary fracture surfaces and the region of fracture origin can be identified.Due to secondary chip-offs the fracture origin cannot be identified.Material analysis of the metal transfer positions revealed titanium as the dominant element, indicating that these metal transfer patterns were generated by the metal stem used.Based on the provided fragments, no conclusion can be drawn regarding a possible cause for the fracture of the femoral head.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOLOX DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22493222
Report Number3002806535-2025-00264
Device Sequence Number17202202
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)341129(10)3219040
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650-0662
Device Lot Number3219040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown